Alert archive / New Jersey / Dense Fog Advisories in 2026

Dense Fog Advisory 7, NWS Philadelphia/Mount Holly

March 6, 20265 counties in New Jersey; Monroe County, Pennsylvania; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 6, 2026, 1:00 PM EST for 5 counties in New Jersey; Monroe County, Pennsylvania; Sussex County, Delaware. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2026, 1:00 PM EST (18:00 UTC)
Expired
Mar 7, 2026, 12:00 PM EST
In force
23 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 6, 12:32 PM EST, 28 minutes earlier. Its key messages:

  • 1. Patchy dense fog is expected through tonight with intervals of mainly light rain/showers; freezing fog possible for Monroe County until the early afternoon. 2. Much warmer air gradually overspreads the region later this weekend and early next week, along with some dense fog possible.
Area forecast discussion, Mar 6, 12:32 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1232 PM EST Fri Mar 6 2026

.WHAT HAS CHANGED...
Freezing Fog Advisory was issued for Monroe County until 1PM.

&&

.KEY MESSAGES...
1. Patchy dense fog is expected through tonight with intervals
of mainly light rain/showers; freezing fog possible for Monroe
County until the early afternoon.

2. Much warmer air gradually overspreads the region later this
weekend and early next week, along with some dense fog possible.

&&

.DISCUSSION...
KEY MESSAGE 1...Patchy dense fog is expected through tonight
with intervals of mainly light rain/showers; freezing fog
possible for Monroe County until the early afternoon.

Dense fog remains in place across the higher elevations in
Monroe County, including the Pocono Plateau. With latest
observations across the Poconos still showing temps below
freezing, the threat of freezing fog has developed. Guidance
suggests fog will linger through the day with temperatures
staying around or below freezing through at least the early
afternoon. As a result, the Winter Weather Advisory was replaced
with a Freezing Fog Advisory until 1PM this afternoon.

Reinforcing push of cooler air from the northeast as the
overnight low pressure departs eastward will keep us cool and
murky through tonight at least. That having been said, guidance
has proven too pessimistic with fog potential this morning, with
enough of a low-level wind to keep it stirred up. However,
another weak wave of low pressure may bring more showers/light
rain to the region tonight, which could enhance fog potential,
especially as warm advection aloft begins to intensify once
more and surface winds become light/variable. It continues to
look like dense fog is more likely tonight than this morning.

KEY MESSAGE 2...Much warmer air gradually overspreads the region
later this weekend and early next week, along with some dense fog
possible.

An upper-level disturbance tracks well to our north Saturday night
into Sunday, with a trailing weakening cold front moving through.
This looks to bring some showers and perhaps a thunderstorm to our
region Saturday night into Sunday, although the forcing for ascent
may end up weakening with an eastward extent which would limit the
coverage of showers. As of now, did not make any changes to the NBM
PoPs for Saturday night into early Sunday which may still be on the
high side. An increase in the low-level warm air advection ahead of
a weakening cold front looks to erode the wedge of colder air from
south to north, therefore high temperatures Saturday for much of our
area look to occur during Saturday evening. Used a NBM/NBM10 blend
for temperatures Saturday into Sunday to show a slower erosion of
the low-level colder air. This also results in cooler temperatures
during the day Saturday. We become more embedded within the warm
sector early next week with surface high pressure anchored in the
western Atlantic and a south to southwest flow. This should result
in a much warmer air mass surging into the region. Highs Sunday and
Monday are forecast to be in the 60s for much of the area, then into
the low to some mid 70s for Tuesday and Wednesday for many areas.
The flow may be light enough and also more southerly though early
next weak, which would introduce significant cooling along the coast
with perhaps even a robust sea breeze shifting inland. Some guidance
is faster with a cold front and ripple of low pressure Wednesday,
and if this occurs then temperatures may not get into the 70s. It
turns much cooler Thursday but still above average.

The much milder air mass and higher dew points above and adjacent to
the cold ocean over the weekend and early next week will create
opportunities for fog, perhaps dense fog. These conditions will be
more enhanced closer to the coast and around Delaware Bay.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Rest of today...IFR conditions persist due to low clouds. A few
showers possible, mainly late.

Tonight...IFR likely continues due to low cigs, with some
scattered showers and possible reductions in vsby as fog
attempts to develop.

Outlook...

Saturday...Sub-VFR conditions due to low clouds and fog, although
ceilings may improve some at night. Showers mostly at night.

Sunday...Sub-VFR conditions possible to start, otherwise mainly VFR.

Monday and Tuesday...VFR overall.

&&

.MARINE...
Marine Dense Fog Advisory was allowed to expire at 10AM this
morning with visibilities improving.

Winds may briefly touch 25 kts over the ocean zones today and
tonight, while seas may also touch 5 feet, but confidence
remains too low for any Small Craft Advisories at this time.

Outlook...

Saturday...A brief period of Small Craft Advisory conditions
possible at night. Dense fog possible.

Sunday through Tuesday...The conditions are anticipated to be below
Small Craft Advisory criteria. Dense fog possible.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

DISCUSSION...Gorse/MJL/RCM
AVIATION...Gorse/MJL/RCM
MARINE...Gorse/MJL/RCM
Hazardous weather outlook, Mar 6, 5:05 AM EST, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EST Fri Mar 6 2026

MDZ012-015-019-020-071015-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EST Fri Mar 6 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 1:17 AM ESTAreal Flood WarningPHIHunterdon4 hr
Mar 6, 6:22 AM ESTAreal Flood WarningPHISomerset4 hr
Mar 6, 1:22 PM ESTSmall Craft AdvisoryPHI52 hr
Mar 6, 9:50 AM ESTFreezing Fog AdvisoryPHIMonroe3 hr

Nearby

Dense Fog Advisories in New Jersey, 2026Dense Fog Advisories in Pennsylvania, 2026Dense Fog Advisories in Delaware, 2026Every dense fog advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.